Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Regression of Focal Nodular Hyperplasia of the Liver After Oral Contraceptive Discontinuation

CÔTÉ, CHRISTIAN, M.D.

Original Articles
Buy

There is uncertainty regarding the role, if any, of oral contraceptive steroids in the development of focal nodular hyperplasia of the liver. A case of focal nodular hyperplasia of the liver diagnosed by scintigraphy in a 33-year-old woman is presented. The lesion regressed in a dramatic way after oral contraceptive discontinuation. This case report suggests that oral contraceptives may influence the natural history of focal nodular hyperplasia of the liver, and that a trophic effect on the liver lesion is quite possible.

From the Department of Nuclear Medicine, C. H. Beauce-Etchemin, Beauceville, Quebec, Canada

Received for publication February 20, 1997; accepted April 2, 1997.

Reprint requests: Christian Côté, Department of Nuclear Medicine, C. H. Beauce-Etchemin, Beauceville, Que. Canada, G0M 1AO.

© Lippincott-Raven Publishers